Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jan 31, 2008, 3:58 AM CST for 8 counties in Texas. It took effect at Jan 31, 2008, 9:00 AM CST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 3:58 AM CST (09:58 UTC)
- In effect from
- Jan 31, 2008, 9:00 AM CST
- Expired
- Jan 31, 2008, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 12:12 PM CST | WILDFIRE | La Gloria, TX | GRASS WILDFIRE OF GREATER THAN 300 ACRES REPORTED BY THE USFWS NEAR LA GLORIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 310958 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 358 AM CST THU JAN 31 2008 ...A RED FLAG WARNING IS IN EFFECT FROM THIS MORNING THROUGH THIS EVENING ACROSS ALL OF DEEP SOUTH TEXAS FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITIES... .A STRONG COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS THIS MORNING USHERING IN MUCH STRONGER NORTH WINDS AND MUCH LOWER RELATIVE HUMIDITIES THROUGH THE DAY. THE AREAS THAT WILL BE MOST VULNERABLE TO THE INCREASED FIRE BEHAVIOR DANGER WILL BE LOCATIONS ALONG AND WEST OF HIGHWAY 281. TXZ248>257-311800- /O.UPG.KBRO.FW.A.0001.080131T1500Z-080201T0100Z/ /O.NEW.KBRO.FW.W.0002.080131T1500Z-080201T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 358 AM CST THU JAN 31 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST TO NORTH WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 30 MPH RANGE WITH SOME HIGHER GUSTS IN THE WAKE OF A COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS DEEP SOUTH TEXAS THIS MORNING. AS MUCH DRIER AIR FILTERS IN THE REGION...THE RELATIVE HUMIDITIES WILL DROP INTO THE 25 TO 35 PERCENT RANGE BY THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jan 31, 3:24 AM CST, 34 minutes earlier.
Area forecast discussion, Jan 31, 3:24 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 AM CST THU JAN 31 2008 .DISCUSSION...LOW TO MID LEVEL MOISTURE SHOULD INCREASE TONIGHT INTO THURSDAY MORNING BEFORE A 500MB SHORTWAVE TROUGH DEVELOPS OVER THE SOUTHERN ROCKIES AND MOVES INTO THE SOUTHERN PLAINS. THIS WILL BRING SURFACE LOW PRESSURE OVER NORTHWEST TEXAS EASTWARD WITH A SIGNIFICANT COLD FRONT ACROSS THE STATE THURS MORNING. FOG IS EXPECTED TO DEVELOP TONIGHT INTO EARLY THURSDAY AHEAD OF THE FRONT. REFRESHED THE GRIDS WITH THE LATEST 00Z MODEL DATA IN THE FOLLOWING WAY. POPULATED TEMPERATURES WITH THE ADJMEX MODEL AND MANUALLY LOWERED TEMPERATURES AS MUCH AS FIVE TO SIX DEGREES IN THE NORTHERN PORTIONS OF THE INTERIOR CWA FOR THE DAYBREAK HOURS OF FRIDAY MORNING. SINCE A WARM BIAS HAS BEEN OBSERVED IN THE GUIDANCE THIS WINTER SEASON WITH LOW TEMPERATURES DUE TO AN OVERESTIMATE OF THE DEW POINT TEMPERATURES ESPECIALLY WITH ARCTIC MASSES ... ALSO LOWERED THE DEW POINT TEMPERATURES BY THE SAME AMOUNT AS THE TEMPERATURE FOR THE NORTHERN AND INTERIOR PORTIONS OF THE CWA. LOADED HPC QPF GUIDANCE FOR THE SHORT TERM PERIOD SINCE THE PRECIPITATION MODEL GUIDANCE APPEARS A BIT OVERDONE. ALSO ADDED FOG FOR THE MORNING HOURS OF AND DAYBREAK OF THIS MORNING. && .MARINE...BUOY020 CHECKS IN TODAY WITH FAIRLY BENIGN MARINE CONDITIONS WITH A SE WIND AROUND 16 KTS WITH SWELLS AROUND 6 FT. THE MARINE CONDITIONS WILL BEGIN TO DETERIORATE LATER TODAY IN RESPONSE TO THE INCREASING NORTHWESTERLY SURFACE FLOW BUILDING IN THE WAKE OF THE EXPECTED FROPA OVER THE REGION THIS MORNING. THIS INCREASE IN THE WIND AND SWELL ACTIVITY WILL BE FAIRLY SHORT LIVED AS A WEAKER PGF PREVAILS ON FRI ALLOWING THE WINDS AND SEAS TO SLACKEN INTO FRI NIGHT. THEN THE INCREASE OF BROAD 500 MB TROFFING OVER THE CENTRAL U.S. WILL THEN TIGHTEN UP THE PGF INTO THIS WEEKEND RESULTING IN A STRONGER SOUTHERLY LOW LEVEL WIND FLOW. ANOTHER COLD FRONT WILL MOVE OVER THE REGION NEXT TUES SHIFTING THE LOW LEVEL FLOW BACK AROUND TO THE NORTH AND INCREASING THE SWELLS ONCE AGAIN. WILL POST AN SCA FOR ALL THE LOWER TX MARINE LOCATIONS THROUGH THIS EVENING WITH SCA CONDITIONS LIMITED TO THE OFFSHORE WATERS LATER TONIGHT. EXPECTED PRETTY ROUGH MARINE CONDITIONS TO PREVAIL FOR THE BULK OF THIS COMING CWF ISSUANCE. WNA WIND AND SWELL GUIDANCE LOOKS REASONABLE. && .FIRE WEATHER...AFTER LOOKING AT PROGGED LOW LEVEL WINDS AND EXPECTED RH VALUES AROUND THE REGION TODAY IN THE WAKE OF THE FROPA...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE ENTIRE BRO CWA. WILL UPDATED THE RFW HERE SHORTLY. && .AVIATION...THE COLD FRONT HAS PUSHED INTO WEST TX EARLY THIS MORNING ON ITS WAY TOWARDS THE LOWER RGV. THE LIGHT SE SURFACE WINDS COMBINED WITH FAIRLY NARROW TEMP/DEWPOINT SPREADS WILL SET THE STAGE FOR LOW CLDS AND VSBYS DURING THE EARLY MORNING. THIS WILL BE SHORT LIVED HOWEVER AS BOTH THE MET AND GFS SHOW THE SURFACE FLOW SHIFTING AROUND TO A DRIER W-NW DIRECTION A LITTLE AFTER SUNRISE TODAY. THIS WILL DRAMATICALLY IMPROVE THE VSBYS AND CEILINGS THROUGH THE REST OF THIS CURRENT TAF PERIOD WITH THE NORTHERLY SURFACE FLOW SLACKENING LATER TODAY AND TONIGHT. GENERAL IFR/LIFR CONDITIONS WILL PREVAIL INITIALLY THEN SHIFTING BACK TO VFR CONDITIONS AFTER SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 44 70 57 / 20 10 10 10 BROWNSVILLE 77 44 70 58 / 20 10 10 10 HARLINGEN 76 39 72 54 / 20 10 10 10 MCALLEN 73 43 72 54 / 20 10 10 10 RIO GRANDE CITY 73 46 71 51 / 10 10 10 10 SOUTH PADRE ISLAND 72 54 69 54 / 20 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING FOR GMZ130-132-135. SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM CST FRIDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 60/53
Hazardous weather outlook, Jan 30, 6:30 AM CST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 AM CST WED JAN 30 2008 TXZ248>257-311200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 630 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. AREAS OF FOG...SOME POSSIBLY LOCALLY DENSE...WILL DEVELOP AFTER MIDNIGHT OVER DEEP SOUTH TEXAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FOG WILL PERSIST OVER PORTIONS OF DEEP SOUTH TEXAS UNTIL SHORTLY AFTER SUNRISE THURSDAY MORNING. A SMALL CRAFT ADVISORY OR GALE WARNING WILL BE NEEDED ALONG THE LOWER TEXAS COAST THURSDAY THROUGH EARLY FRIDAY MORNING AS WINDS AND SEAS INCREASE IN THE WAKE OF A COLD FRONT. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED THROUGH MUCH OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 1:57 PM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 18 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.